I have had pretty severe constipation for about 4-5 months

Patient : I have had pretty severe constipation for about 4-5 months. I have been long been looking for reasons in diet, psychological etc. I have tried everything and even wound up in the hospital. I never before considered my copper IUD. Can this cause constipation? EDIT: Only taken laxatives when extremely needed, same with enema. Tried fiber supplements as well as probiotics. I eat well and exercise daily.
Doctor :   Thanks for your question. Copper -T can't cause constipation. I understand there could be other causes for constipati on which need to be investigated like Serum Calcium( increase in it can cause this problem) and Thyroid profile as Hypothyroidism (less of thyroxine hormone) can cause constipation. And, of course, ensure adequate intake of fluids. Hope this helps.

Related Q&A

Q: My wife took fleet enama which did not work. called fleet and was advised not to take second unless consulting a doc...

Q: So my bowels will not move on their own nor do they move with any type of laxative that isnt a stimulant. The only th...

Q: I have terrible health anxiety. Make that terrible anxiety in general. I saw my GP recently about some constipation i...

Q: I have an ileostomy and had a brown mucus discharge from the rectum. should I be concerned?

Q: Hello! I am a 22 year old female with no significant medical history. I am a nurse who works nights and I admit my e...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon

IMAGES ON ASK THE DOCTOR


CNN
BBC
MSNBC
CBS
abcNews
FoxNews